August 27, 2015 at 8:34 am #895TrevorParticipant
myself and my two daughters are taking Diamox with the help of our GP. We are in line to see a Neuro but it may take up to a year to see one.
the girls are taking 250 mg 3 times a day myself 4 times it seem to work for 4 hours and then their symptoms come back same as me. What is the most but safest dose patients can have[ so we can discuss it with our doctor}
My eldest mri came back and her pituitary gland is quite small for her age.
We are all planning a long trip to have a standing MRI does this usually reveal the type of inter cranial pressure we may have. I take it that you would have to go off diamox at least for 6 days before the MRI to get a true test result.
Thank you again
When the tablets start losing their effect the top of the neck / base of the skull area goes numb and feels like pins and needles is this a common feeling.August 29, 2015 at 3:15 pm #5646ourfullhouseParticipant
I think you are right about getting a more accurate picture being off Diamox for imaging, but I don’t really know how many days you need to go off of it.
And, be sure not to be dehydrated either, the day of imaging.
I had a CINE flow study done last year, which ended up being a complete waste of time and money because I was severely dehydrated due to an adrenal crisis (didn’t know it was a adrenal crisis at the time). I was diagnosed with Addisons a couple weeks later, but nearly died before it was figured out.
All that to say yes, we want our fluids to be at their normal levels for imaging!
I don’t get the symptoms you are describing when Diamox wears off. Same area, but pain and headache not numbness.August 30, 2015 at 8:27 am #5647TrevorParticipant
thanks for your help. Can you tell me more about Addison’s disease We thought it might have been part of the problem both girls had low cortisol levels but they tested them again and said they were alright we were not really convinced. I may have miss read something but I believed inter cranial pressure and Addison’s were opposites and you couldn’t have both. If you can , can you tell us the symptoms you were experiencing.
My second daughter seems to have adrenaline overdose for 3 weeks and then no adrenaline[energy of any sort] for 3 weeks. The Diamox helps with the build up of adrenaline but does not really help her when she is in the quiet mode.
Thank youSeptember 2, 2015 at 2:18 pm #5649ourfullhouseParticipant
You can have both, they are not exclusive of each other. Addisons or the better name Adrenal Insufficiency is when not enough cortisol is made by the adrenals to sustain life. And as you mention, it can get low enough to cause symptoms, without being to the stage of life or death.
True Addisons is usually either autoimmune (there is a test), from having had TB, having something physically wrong with the adrenal gland (cancer/removal). There do seem to be some that have Addisons/Primary or type 1 Adrenal Insufficiency that there adrenal glands just stop working. This seems to be with complex patients with comorbidities going on. The pituitary is sending out the “signal”, ACTH, to the adrenals, but the adrenals do not respond. Usually ones ACTH levels will be elevated because the pit will continue to send out more and more ACTH trying to get the adrenals to respond and send out cortisol. Signs of high levels of ACTH are hyper pigmentation, dark blotches on the skin, looking tan/golden when you haven’t been in the sun. Common to type 1’s are fluid imbalances, not being able to hold onto fluid you take in (just pee it right out)needing fludricortisone to be taken along with the cortisol replacement, Hydrocortisone (pills or injectable – not the skin cream).
Secondary Addisons is when the pituitary is the problem. The pituitary is not sending out the signal, ACTH, to the adrenal glands, so the adrenal glands have no idea they are supposed to be making cortisol. ACTH testing will show low to no ACTH. Pituitary’s can be damaged in many ways, also autoimmune issues, tumors (very tiny), huge blood loss (such as in Sheehan’s Synyndrome). Usually if the pituitary is the problem there will be other hormone deficiencies (other ones the pituitary makes, which are numerous!).
Typical low cortisol symptoms can include: no appetite, nausea, vomiting, weight loss, no energy, sleeping more than normal (can be a lot more than normal), hair loss, low blood glucose levels, low BP (can get dangerously low), low or high potassium, low sodium (all electrolytes can get very messed up), etc.
Hope this helps!
- You must be logged in to reply to this topic.